WE CAN HELP
Book a FREE consultation  
For a free consultation or assistance, please call 020 7730 6666

Browse by Category

Minoxidil Can Cause Increased Hair Shedding At First… But It’s Temporary!

Hair Loss WomanSomething that frequently troubles hair loss treatment users one or two months into their treatment course is the possibility of increased hair shedding, especially from the use of our formulations of minoxidil. Although this only affects a small number of both men and women, it is something that we have found can be quite worrying for somebody who has taken up a treatment course to stop their hair loss.

Increased shedding in the early stages of treatment is in fact a positive sign! It means that your hair follicles are reacting to the medication and new, revitalised hairs are pushing the old ones out. We assure people that this reaction is temporary and doesn’t usually last more than a month.

Here’s a report from a very happy Belgravia patient who experienced this effect at the beginning of his treatment duration and once he started seeing hair regrowing he never looked back – Success Story; “Belgravia Has Changed My Life”.

54 Comments

23rd October, 2017 at 2:54 pm

Sarah Belgravia

Hi Sanu, it is normal for even people without a hair loss condition to lose up to 100 hairs per day so what you are describing is well within the normal range for daily shedding. This does not sound like anything to be concerned about but as you are not a Belgravia client we would recommend that, if you continue to be concerned about this hair fall, you speak to your minoxidil provider.

23rd October, 2017 at 2:59 pm

Sarah Belgravia

Hi, Patrik. The shedding you are experiencing is most likely down to the minoxidil which would normally take around three months to show results. This hair loss is highly unlikely to be linked to your shampoo, especially given the frequency at which you are using it. If you are worried that the shampoo is the cause of the itching, stop using the shampoo for a couple of weeks and change to a less harsh formulation. If the itching subsides then you know it was the shampoo but if it does not, it could be a reaction to the minoxidil. There is something called Burning Scalp Syndrome - which is nothing to worry about - which some people also describe as 'itching' which may also be the issue. As you are not a Belgravia patient we recommend asking your minoxidil provider for further information if you are worried, though what you describe seems entirely normal for a period of around three months when you first start using minoxidil.

2nd December, 2017 at 11:39 pm

Neha

Hello. It’s been 15 days I have started Cipla -tugain with a minoxidil-5 composition. The hair fall has started as told by my pharmacist. He said it will be there for 15 days. I would like to know that there is some white residue left on my scalp even after a shampoo wash and when scratched off, looks like dandruff. If you can elaborate this fact, would really be helpful for me. Thanks.

4th December, 2017 at 3:41 pm

Sarah Belgravia

Hi Neha, we do not recommend or prescribe the treatments you mention and are unfamiliar with them so we would advise you to continue to speak to your pharmacist or treatment provider for advice regarding any side effects you are experiencing from the use of your treatment.

Comment on this article

* required field

Will not be published

Online Consultation

Submit an instant online consultation so that one of Belgravia’s hair loss specialists can diagnose your condition and recommend an effective course of treatment, wherever you live.